I was given 40 mg to start..My joint pain actually easied up with predisone..I had problems sleeping & real bad mood swings..I had a good appetite and some energy for a change..As I was on it for awhile I have had the swelling & weight gain..The sleeping & mood shifts evened out..I am carrying weight in my upper body I am not use to...
Well, I'm supper sensitive to drugs too....kinda needed to know all the details about pred before I started taking....I was on 40 mg a day for 10months with a LONG tapper. My tapper was sometimes .2 mg a day ..really sensitive to "The Tapper" ...and finally at the end had one really bad month of JOINT PAIN!!! very RA feeling but, it did finally subside.
With my first dose I felt flush in the cheeks like a sunburn, this is normal. I had tons of energy and I loved that after feeling like crap for months! I was hungry, but because my body finally kept up with my MIND it seemed like I was too busy to think about it. I didn't gain any weight on Pred. I actually bowed to my Dr. for giving it to me during Christmas so I could get things done.:) Yes, got a little moon faced...almost more like Charlie Brown looking, It's just part of the package I guess.
As far as sleep. Keep a very strict consistancy on sleep pattern. Go to bed at the same time and try to get up at the same time every day. This helps with your natural bio-rhythm. Ex: I always took a bath at 9:00 and had a cup of sleepytime tee around 9:30 and then bed lights out at 10:00..tired or not...do it. I really didn't want to take sleeping pills cuz I take so much already.